# SDR GAIA04084SD

- Difficulty date: June 11, 2004
- Submitted: July 8, 2004
- Operation: Air carrier
- Aircraft: N1269Y
- Make and model: Boeing 727243
- Aircraft serial: 21269
- System (JASC): 2433 · DC Rectifier/Converter
- Part: Tru
- Part number: 2299
- Condition: Overheated
- Location: Nr 1
- Stage of operation: NR
- How discovered: 9
- Nature of condition: M, J
- Precautionary procedure: O

## Discrepancy

FIRE WAS REPORTED FROM NR 1 TRANSFORMER RECTIFIER UNIT (TRU), LOCATED IN FORWARD EE BAY.  PWR HAD BEEN ON AC APPROX 1HOUR AND 30 MINUTES.  FIRE WAS EXTINGUISHED AND TRU WAS REMOVED FROM AC.  FIRE WAS CONTAINED WITHIN TRU WITH HEAT DAMAGE TO DRIP SHIELD LOCATED ABOVE TRU.  REPLACED NR 1 TRU, REPLACED DAMAGED DRIP SHIELD, SEPARATED-CLEANED, INSPECTED WIRE BUNDLE ABOVE TRU, REMOVED DEBRIS AND CLEANED ALL SHELVES AND EE COMPARTMENT.  INSPECTED EE COMPARTMENT FOR FIRE, HEAT OR SMOKE DAMAGE, ALL OK.  MONITORED NR 1 TRU FOR 4 HOURS, ALL OK.  AC WAS RETURNED TO SERVICE.  (SW07200406999)  DISASSEMBLED TO INSPECT AND REPAIR.  FOUND CAUSE OF SHORT TO BE CAPACITOR, C1-C6 WHICH EXPLODED CAUSING EXTENSIVE DAMAGE.
